Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Sep 29, 2005, 10:21 AM EDT for Essex County, New York. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2005, 10:21 AM EDT (14:21 UTC)
- Expired
- Sep 29, 2005, 11:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
County Essex County, NY
The radar
The Burlington radar (KCXX), 49 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 29, 6:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 411 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBTV 291423
SVRBTV
NYC031-291515-
/O.NEW.KBTV.SV.W.0063.050929T1421Z-050929T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
1021 AM EDT THU SEP 29 2005
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESSEX COUNTY IN NORTHERN NEW YORK
* UNTIL 1115 AM EDT
* AT 1018 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF RAY BROOK TO NEWCOMB...MOVING EAST AT 35 MPH. THESE STORMS HAVE
A HISTORY OF PRODUCING WIND DAMAGE AS THEY MOVED THROUGH HERKIMER
COUNTY.
* SEVERE THUNDERSTORMS WILL BE...
NEAR RAY BROOK...NEWCOMB AROUND 1020 AM EDT.
NEAR LAKE PLACID AROUND 1030 AM EDT.
NEAR WILMINGTON...MOUNT MARCY...KEENE VALLEY...KEENE AROUND 1040 AM
EDT.
NEAR UPPER JAY...JAY AROUND 1050 AM EDT.
NEAR UNDERWOOD AROUND 1100 AM EDT.
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS WITH GUSTS IN
EXCESS OF 70 MPH. SEEK INDOOR SHELTER...AWAY FROM WINDOWS. SEVERE
THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE WARNING.
LAT...LON 4411 7421 4414 7409 4440 7414 4443 7367
4448 7350 4453 7347 4453 7333 4445 7330
4439 7333 4426 7332 4413 7343 4401 7343
4391 7427
$$
HANSON2 follow-up statements
000
WWUS51 KBTV 291448
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1046 AM EDT THU SEP 29 2005
NYC031-291515-
/O.CON.KBTV.SV.W.0063.000000T0000Z-050929T1515Z/
ESSEX NY-
1046 AM EDT THU SEP 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM EDT FOR
ESSEX COUNTY...
AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NORTH JAY TO 14 MILES SOUTHEAST OF
TAHAWUS...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
EXIT 33 I87...EXIT 32 I87...EXIT 30 I87 AND NEW RUSSIA BY 1055 AM
EDT
PORT DOUGLASS...EXIT 31 I87...WITHERBEE AND WADHAMS BY 1100 AM EDT
WILLSBORO POINT AND WILLSBORO BY 1105 AM EDT
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN OLD
FORGE IN HERKIMER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT
THURSDAY AFTERNOON FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
LAT...LON 4411 7421 4414 7409 4440 7414 4443 7367
4448 7350 4453 7347 4453 7333 4445 7330
4439 7333 4426 7332 4413 7343 4401 7343
4391 7427
$$
HANSON000
WWUS51 KBTV 291512
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1111 AM EDT THU SEP 29 2005
NYC031-291521-
/O.EXP.KBTV.SV.W.0063.000000T0000Z-050929T1515Z/
ESSEX NY-
1111 AM EDT THU SEP 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR ESSEX COUNTY WILL EXPIRE AT
1115 AM EDT...
A LINE OF STRONG STORMS WILL MOVE OUT OF ESSEX COUNTY...AND CROSS
LAKE CHAMPLAIN INTO CHITTENDEN AND ADDISON COUNTIES IN VERMONT.
STRONG GUSTY WINDS AS HIGH AS 50 MPH REMAIN A POSSIBILITY AS THE
STORMS CONTINUE EAST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM EDT
THURSDAY AFTERNOON FOR NORTHERN NEW YORK AND NORTHERN VERMONT.
LAT...LON 4411 7421 4414 7409 4440 7414 4443 7367
4448 7350 4453 7347 4453 7333 4445 7330
4439 7333 4426 7332 4413 7343 4401 7343
4391 7427
$$
HANSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 7:58 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Sep 29, 7:58 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
758 AM EDT THU SEP 29 2005
.SHORT TERM (REST OF TODAY)...
BASICALLY...AN UPDATE FOR THE SVR TSRA WATCH. ALRDY RCVD WND
DAMAGE RPTS ASSOC WITH GRADIENT EVENT. ITS GOING TO BE A VRY
BUSY MRNG.
&&
.PREVIOUS DISCUSSION...
(ISSUED 353 AM EDT THU SEP 29 2005)
SHORT TERM (TODAY THROUGH SATURDAY)...
STRENGHTENING SFC LOW MVG NE INTO CANADA WITH ASSOC CD FNT MVG
ACRS FA TDY. STG LLVL JET ASSOC WITH >60KTS ALRDY OBSERVED BTWN
3-5KFT AT KTYX AND FCSTD TO 70 KTS. IN FACT...>50KTS JUST OFF THE
DECK AOB 2KFT AND WITH STG VERT MOTION ALG/AHD OF CD FNT IN
CONVECT PCPN SEE STG PSBLTY OF TRANSLATING DOWN TO SFC IN ALRDY
HWW LOCALES AS WELL AS CHMPL VLY AND HAVE UPGRADED TO WRNG THERE.
AFT FROPA...VRY STG CAA (H8 TMPS +13 TO -3C BTWN 12-24Z) WITH
PRESCENCE OF 40-45KT JET ON BACKSIDE CUD YIELD TO BETTER MIXING DOWN
TO SFC FOR STG WNDS AFT FROPA. ALSO...ENUF INSTABILITY AND BLO 0C
ALOFT CUD BRG ABT CHC -SHSN IN ADRNDKS LATE.
TNGT...SFC HIGH RDG MVG INTO FA BUT STL MID LVL TROF AND CYCLONIC
FLOW AS WELL WITH MDLS SUGGESTING SOME CLDS. WNDS START FRESH BUT
DIMINSH AFT MIDNGT AND DEFINITELY MUCH COLDER THAN TNGT BUT NOT AS
COLD AS AIRMASS WUD ALLOW. SCT-AREAS OF FROST AND WIDESPREAD FREEZE
PSBL IN ADRNDKS. GROWING SEASON CONTS (SEE CLIMO BLO)...THUS FREEZE
WRNG FOR ADRNDKS.
FRI-SAT...SOMEWHAT CYCLONIC/ZONAL FLOW ACRS FA WITH SFC RDG JUST SE
OF FA WL ALLOW FOR PTLY-MOSTLY SUNNY WITH GRDL MODERATING TREND THRU
THE WKND.
LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...
PRVS FCST LOOKS GOOD FOR THIS PERIOD. ZONAL FLOW WITH SFC HIGH
ACRS CAPE COD THIS WKND WITH THE COMBINATION OF NRN STREAM S/W AND
DVLPG SE RDG ALLOWING FOR A WEAK BKDOOR CD FNT TO THREATEN FAR NE
FA BUT WL KEEP DRY ATTM. THEREAFTER...SE RDG SHLD STRENGTHEN AND
AMPLIFY TOWARD FA WITH TMPS ABV NORMAL.
AVIATION...
NONE OF THE TAF SITES TO DECOUPLE FOR THE REST OF THE OVRNITE HRS.
CONVECTION EXPECTED TO MOVE ACRS THE FA FROM THE WEST MOSTLY DURING
THE MORNING AND EARLY AFTERNOON HRS OF TODAY. S-SW SFC WINDS TO PICK
UP SOME STILL INTO TODAY...BEFORE SHIFTING TO A MORE W-NW DIRECTION
EARLY ON THU NITE AND DIMINISHING.
CLIMATE...
FROST/FREEZE PROGRAM STL EXISTS IN BTV FA AS GROWING SEASON (AS
DEFINED BY DAYS BTWN LAST SPRING AND FIRST AUTUMN FROST/FREEZE)
CONTS FOR MUCH OF FA.
ANY WIDESPREAD (>50 PCT COVERAGE) FROST/FREEZE AS WITNESSED WITH
TMPS AOB 32F HAS BEEN IN ESSEX CTY VT WITH SPOTTY AOB 32F IN ADRNDKS
AND NC-NE VT.
WELL BE ISSUING FROST/FREEZE ADV/WRNGS TIL ALL CTYS WITNESS ABV
PARAMETER OR 4 WEEKS AFT NORMAL FIRST FREEZE. NORMAL FIRST FREEZE
RANGES FM ERLY SEPT (ADRNDKS) TO ERLY OCT (GRAND ISLE CTY).
WELL KEEP YOU POSTED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING FOR VTZ001>003-005-006-008-009-011-016>019
UNTIL 4 PM THURSDAY.
...SEVERE THUNDERSTORM WATCH FOR VTZ001>012-016>019 UNTIL 1 PM
THURSDAY.
...WIND ADVISORY FOR VTZ004-007-010-012 UNTIL 4 PM THURSDAY.
NY...SEVERE THUNDERSTORM WATCH FOR NYZ026>031-034-035-087 UNTIL 1
PM THURSDAY.
...WIND ADVISORY FOR NYZ026-027-087 UNTIL 4 PM THURSDAY.
...HIGH WIND WARNING FOR NYZ028>031-034-035 UNTIL 4 PM THURSDAY.
...FREEZE WARNING FOR NYZ029>031-034 FROM MIDNIGHT FRIDAY TO 9 AM
FRIDAY.
&&
SHORT TERM...SLWHazardous weather outlook, Sep 29, 5:38 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 538 AM EDT THU SEP 29 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-300945- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- 538 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY... HIGH WINDS ARE POSSIBLE ACROSS THE REGION FOR MUCH OF TODAY. THERE MAY BE SOME HEAVY RAINFALL IN ANY SHOWERS OR THUNDERSTORMS THAT MOVE ACROSS THE REGION FROM THE WEST AS WELL. PLEASE REFER TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT FOR THE FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. PLEASE RELAY ANY RAINFALL REPORTS ABOVE AN INCH IN A SHORT PERIOD OF TIME OR ANY REPORTS OF WINDS ABOVE 35 MPH TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT. MURRAY
In the hours before
Special weather statement, Sep 29, 7:24 AM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 724 AM EDT THU SEP 29 2005 NYZ028-035-VTZ001-002-005-009-011-291330- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON-WESTERN RUTLAND- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURG...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES...RUTLAND 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE CHAMPLAIN VALLEY. MEANWHILE... SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ003-006-008-016>019-291330- ORLEANS-LAMOILLE-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...NEWPORT...JOHNSON...STOWE... MONTPELIER...ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL... RIPTON...EAST WALLINGFORD...KILLINGTON 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH MID AFTERNOON IN NORTH CENTRAL VERMONT. MEANWHILE...SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS MORNING INTO EARLY AFTERNOON. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ029>031-034-291330- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE... TUPPER LAKE...DANNEMORA...LAKE PLACID 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE ADIRONDACKS THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ004-007-010-012-291330- ESSEX-CALEDONIA-ORANGE-WINDSOR- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH...SPRINGFIELD...WHITE RIVER JUNCTION 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS INCREASING TO 20 TO 35 MPH WITH WIND GUSTS POSSIBLY REACHING 50 MPH ARE EXPECTED IN EASTERN VERMONT TODAY. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION AROUND MIDDAY. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ026-027-087-291330- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...OGDENSBURG... POTSDAM...GOUVERNEUR 724 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS 20 TO 35 MPH WITH WIND GUSTS OF 50 MPH ARE EXPECTED IN THE SAINT LAWRENCE RIVER VALLEY THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. WHITTIER
Special weather statement, Sep 29, 7:26 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 726 AM EDT THU SEP 29 2005 NYZ028-035-VTZ001-002-005-009-011-291700- EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN FRANKLIN-WESTERN RUTLAND- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED THROUGH MID AFTERNOON IN THE CHAMPLAIN VALLEY. MEANWHILE... SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ003-006-008-016>019-291700- EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN FRANKLIN-EASTERN RUTLAND- LAMOILLE-ORLEANS-WASHINGTON- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED THROUGH MID AFTERNOON IN NORTH CENTRAL VERMONT. MEANWHILE...SCATTERED THUNDERSTORMS, ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION LATE THIS MORNING INTO EARLY AFTERNOON. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ029>031-034-291700- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A HIGH WIND WARNING IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS OF 20 TO 40 MPH WITH WIND GUSTS IN EXCESS OF 60 MPH ARE EXPECTED ACROSS THE ADIRONDACKS THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A HIGH WIND WARNING MEANS A HAZARDOUS SUSTAINED WIND SPEED OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR MORE...WILL OCCUR AND WILL LIKELY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. VTZ004-007-010-012-291700- CALEDONIA-ESSEX-ORANGE-WINDSOR- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTH WINDS INCREASING TO 20 TO 35 MPH WITH WIND GUSTS POSSIBLY REACHING 50 MPH ARE EXPECTED IN EASTERN VERMONT TODAY. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION AROUND MIDDAY. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. NYZ026-027-087-291700- NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE- 726 AM EDT THU SEP 29 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 PM EDT... ...A WIND ADVISORY IS IN EFFECT UNTIL 4 PM EDT... SOUTHWEST WINDS 20 TO 35 MPH WITH WIND GUSTS OF 50 MPH ARE EXPECTED IN THE SAINT LAWRENCE RIVER VALLEY THROUGH MID AFTERNOON. MEANWHILE... SCATTERED THUNDERSTORMS ALONG A COLD FRONT ARE EXPECTED TO MOVE ACROSS THE REGION THIS MORNING. THESE STORMS MAY TAP INTO WINDS ALOFT THAT ARE GREATER THAN 70 MPH ENHANCING WIND DAMAGE POTENTIAL ACROSS THE REGION. A SEVERE THUNDERSTORM WATCH MEANS ANY THUNDERSTORMS THAT DEVELOP HAVE THE POTENTIAL TO PRODUCE STRONG WINDS OF 58 MPH OR MORE. THIS MAY CAUSE PROPERTY DAMAGE...DOWNING TREES AND POWER LINES... RESULTING IN POWER OUTAGES. TAKE ACTION NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS. REMEMBER...IF YOU LOSE POWER...NEVER OPERATE A PORTABLE GENERATOR INSIDE THE HOUSE OR GARAGE BECAUSE OF THE POSSIBILITY OF CARBON MONOXIDE POISONING. IF YOU WITNESS DOWNED POWERLINES, STAY AWAY AND CONTACT LOCAL LAW ENFORCEMENT. WHITTIER
Local storm report, Sep 29, 8:46 AM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
846 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HIGH SUST WINDS CHAZY 44.88N 73.43W
09/29/2005 0 MPH CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM HIGH SUST WINDS GRAND ISLE 44.72N 73.30W
09/29/2005 0 MPH GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM HIGH SUST WINDS SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 0 MPH CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
&&
SCOTTWLocal storm report, Sep 29, 8:59 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
859 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM NON-TSTM WND DMG GRAND ISLE 44.72N 73.30W
09/29/2005 GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM NON-TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0800 AM NON-TSTM WND DMG MILTON 44.64N 73.11W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
80 FOOT ELM TREE DOWNED BY STRONG GRADIENT WINDS
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
&&
SLWLocal storm report, Sep 29, 10:13 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BURLINGTON VT
1013 AM EDT THU SEP 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY NWS EMPLOYEE
TREES DOWN
0630 AM NON-TSTM WND DMG GRAND ISLE 44.72N 73.30W
09/29/2005 GRAND ISLE VT NWS EMPLOYEE
TREES DOWN ALONG ROUTE 2 AND SIDE STREETS
0700 AM NON-TSTM WND DMG SOUTH BURLINGTON 44.45N 73.22W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
POWERLINES DOWN ALONG WILLISTON ROAD
0800 AM NON-TSTM WND DMG MILTON 44.64N 73.11W
09/29/2005 CHITTENDEN VT NWS EMPLOYEE
80 FOOT ELM TREE DOWNED BY STRONG GRADIENT WINDS
0808 AM HIGH SUST WINDS 2 W COLCHESTER 44.53N 73.19W
09/29/2005 42 MPH CHITTENDEN VT MESONET
COLCHESTER REEF MEASURED SUSTAINED 42 MPH WITH GUSTS TO
47 MPH
0930 AM NON-TSTM WND DMG BEEKMANTOWN 44.77N 73.48W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN...ROAD UNPASSABLE ALONG ROUTE 22 BETWEEN
BEEKMANTOWN AND CHAZY.
0951 AM NON-TSTM WND DMG CHAZY 44.88N 73.43W
09/29/2005 CLINTON NY LAW ENFORCEMENT
POWERLINES DOWN CLOSING MINER FARM RD.
&&
SLWThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:29 AM EDT | Freeze Warning | BTV | Clinton, Essex, Franklin, St. Lawrence | 30 hr |
| Sep 29, 7:38 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 67 min |
| Sep 29, 8:44 AM EDT | Severe Thunderstorm Warning | BTV | St. Lawrence | 61 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.